Jump to content

Lyrica


Maggy
 Share

Recommended Posts

Hi everyone, I am stuck in a dilemma and don't know what to do.

I am writing this to find out from people who are struggling with disabling symptoms throughout every day life the same as me.

I have been prescribed Lyrica and have been taking it for about ten days.

My life before lyrica was spent lying flat most days ,constantly in severe pain and if i did go out i was in a wheelchair and i have to have a carer full time, so i felt like i have lost a lot of independence and constantly needed someone when bathing so life hasn't been too great just latly.

Anyway since taking lyrica that has changed considerably for a short time during the day but the consequenses of taking it are not that good.

Sorry sever brain fog at the minute and hands shaking please excuse the spelling and rambling on..

I will try and get my point across.

When i Take lyrica within an hour i am pain free!! i have energy!! i really can't keep still or if i do my body will explode!!not nice... so for about four hours solid i can get up speeding aroun. great you say whats wrong with that?

Well the body isnt able to keep up with this and whilst taking it heart rate and blood pressure is really high and after 5 hours it starts wearing off then the blood pressure drops really low so that if i raise my head i pass out and the pain is a lot worse in my body from doing too much.

Non POTS people are telling me to come off it as the short the side effects are too dangerous.

Ifeel that at least for a few hours of feeling like a healthy person again its worth taking a risk.

What would you do?

Sorry about the rambling i am benifiting from Lyrica and struggling to sit still long enough to write>

Thanks for any advice.

Ill just RUN off now and hoover ! ill be back in about four hours when im lying on sofa not able to sit up.

Thanks Maggy.

Link to comment
Share on other sites

Hi Maggy,

I have been on Lyrica since May '06. I have not experienced any HR related issues on it and my BP runs normal to borderline high (130's/80's) but I think that has more to do with salt and fluid loading. I have been able to stand for hours over this summer and I am not sure if the Lyrica has anything to do with this either.

Since I have been on it I have had alot of trouble exercising, some balance issues (showering is fun, closing my eyes when standing *****), and spacial disorder/light sensitivity has been worse and I get alot of twitching (my thumb will literally have a mind of its own and that never happened before the Lyrica). I plan on weaning off of it and trying Celexa. I really need to try and exercise again but when you get dizzy when you exercise you should stop and I do. (I am a exercise physiologist and I try to use the whole do as I say and do credo; safety first)

I don't know how bad your POTS is but I know I did better on a very low dose of Xanax for 6 months and when I went off of it I had a "relapse" and I finally got to see a neuro who is very much against using benzos.

If I were you I might think of asking to try something different, it may give you ten hours not five. I have stayed on it because the only real issue is the exercise for me and although I'm an exercise physiologist and staying fit meant/s alot to me I really hate trying new drugs over and over (had a reaction to Zoloft and now my wife and I are ready to park in front of the ER when I try celexa).

Good luck with whatever you decide; I wish our experiences were more alike so I could benefit more.

Link to comment
Share on other sites

I've been on Lyrica for about 18 months (75mgs twice a day) for severe nerve pain in my face and throat. For me the effect seems to be the opposite. After I take it, my system seems to calm down a little bit and my nighttime dose helps put me to sleep. As for side effects, that's hard to say because I feel like junk most of the time anyway. I forgot to take my dose one night about a week ago and woke up in the middle of the night with the sweats and a rapid heartbeat. Not looking forward to coming off this med, but that's just me. We are all different.

I would definitely talk to my doctor about an alternative if I were you. Good luck.

Link to comment
Share on other sites

Hi

Thanks for all yyour comments, its interesting to read about how others have managed on Lyrica, i am due to go back to my G.P on Tuesday to see if i can get 100 mg capsules and try half a dose, the reason they put me on 600mg a day was because i was on Gabapentin 1500mg a day and they did a straight swap over, but its worth a try.

Docterquest.

My heart rate at the minute is high anyway as i have just come off beta blockers that were not working to well.

Before taking Lyrica my HR is 100 at rest and to be honest i was struggling to move much so i guess on standing poss around 140, BP was usually around 130 / 80.

Whilst Lyrica was making me active HR was 150 at rest and 220 when moving ( very fit ha ha). B.P 180 / 125.

When Lyrica was wearing off B.P was dropping to 80 / 60 ish sometimes dropping lower always causing me to keep passing out.

I really really dont want to come off it as for the first time i have NO pain, and i am able to do normal everyday things even if it is for a short time each day.

I would love to hear your thoughts on this .

Thanks again everyone.

Maggy

Link to comment
Share on other sites

Sorry its me again,

Forgot to add,

Many of you are suggesting to come off this and try an alternative,

Have you any suggetions at all please of any alternative that would control the nerve pain .

I have tried Gabapentin but with no sucess at all.

Thanks for your help

Maggy

Link to comment
Share on other sites

Maggy,

While I don't know the details of your situation, the fact that you recently discontinued taking beta-blocker may account for such blood pressure and heart rate variations while on Lyrica. I believe that moving and being more active after taking Lyrica is a possible cause of your increased heart rate and blood pressure, as well as a drop in blood pressure after the increased activity, rather than Lyrica itself.

At this point, if you feel that Lyrica is helping you, I would not rush to stop taking it. Rather, you would have to discuss with your doctor how to adjust your vital signs after you take Lyrica and engage in more physical activity, whether by taking a small dose of a different type of beta-blocker or another medication, like Midodrine, for example. Good luck!

Link to comment
Share on other sites

Doctorquest,

Thank you for taking the time to reply,

I have an appointment with my consultant tomorrow so i will suggest Midodrine and see if he feels it is suitable.

I have only tried the one beta blocker in the past( Bisoporol 20 mg) and it has worked really well for the last 18 months, it is only recently it has failed to work.

I think it will be worth trying something else just to stay on Lyrica.

Thanks again

Maggy

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...